Alert archive / California / Gale Watches in 2008

Gale Watch 7, NWS Eureka, CA

September 7, 2008

NWS Eureka, CA issued this gale watch at Sep 7, 2008, 2:21 PM PDT. It took effect at Sep 9, 2008, 6:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 7, 2008, 2:21 PM PDT (21:21 UTC)
In effect from
Sep 9, 2008, 6:00 AM PDT
Expired
Sep 8, 2008, 1:23 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WHUS76 KEKA 072121
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
221 PM PDT SUN SEP 7 2008

PZZ470-080530-
/O.CAN.KEKA.GL.W.0034.000000T0000Z-080907T2200Z/
/O.NEW.KEKA.SI.Y.0056.080907T2121Z-080909T1300Z/
/O.CON.KEKA.SE.W.0029.000000T0000Z-080908T1200Z/
/O.NEW.KEKA.GL.A.0007.080909T1300Z-080910T2200Z/
/O.NEW.KEKA.SE.A.0005.080909T1300Z-080910T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
221 PM PDT SUN SEP 7 2008

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 AM PDT
TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...
...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 AM PDT TUESDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. IN ADDITION...A
HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH
IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY.

STRONG NORTH WINDS AND STEEP SEAS OVER THE OUTER WATERS WILL
MODERATE BRIEFLY THROUGH EARLY TUESDAY AS THE GRADIENT BETWEEN
HIGH PRESSURE OVER THE NORTHEAST PACIFIC AND LOW PRESSURE OVER
CALIFORNIA RELAXES. THE GRADIENT WILL TIGHTEN AGAIN EARLY TUESDAY
AS THE THERMAL LOW STRENGTHENS..BRINGING THE POSSIBILITY OF GALE
FORCE GUSTS AND HAZARDOUS SEAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-080530-
/O.EXB.KEKA.SW.Y.0056.000000T0000Z-080908T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
221 PM PDT SUN SEP 7 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM
PDT MONDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$

PZZ475-080530-
/O.EXT.KEKA.SC.Y.0052.000000T0000Z-080909T2000Z/
/O.NEW.KEKA.GL.A.0007.080909T2000Z-080910T1800Z/
/O.NEW.KEKA.SE.A.0005.080909T2000Z-080910T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
221 PM PDT SUN SEP 7 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 1 PM PDT TUESDAY. 

STRONG NORTH WINDS AND STEEP SEAS OVER THE OUTER WATERS WILL
MODERATE BRIEFLY THROUGH EARLY TUESDAY AS THE GRADIENT BETWEEN
HIGH PRESSURE OVER THE NORTHEAST PACIFIC AND LOW PRESSURE OVER
CALIFORNIA RELAXES. THE GRADIENT WILL TIGHTEN AGAIN EARLY TUESDAY
AS THE THERMAL LOW STRENGTHENS..BRINGING THE POSSIBILITY OF GALE
FORCE GUSTS AND HAZARDOUS SEAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-080530-
/O.EXT.KEKA.SW.Y.0056.000000T0000Z-080909T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
221 PM PDT SUN SEP 7 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM PDT MONDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$
2 follow-up statements
150 
WHUS76 KEKA 081019
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
319 AM PDT MON SEP 8 2008

PZZ470-081830-
/O.CAN.KEKA.SE.W.0029.000000T0000Z-080908T1200Z/
/O.CAN.KEKA.SI.Y.0056.000000T0000Z-080909T1300Z/
/O.EXB.KEKA.SC.Y.0052.000000T0000Z-080909T1300Z/
/O.CON.KEKA.GL.A.0007.080909T1300Z-080910T2200Z/
/O.CON.KEKA.SE.A.0005.080909T1300Z-080910T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
319 AM PDT MON SEP 8 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...
...HAZARDOUS SEAS WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-081130-
/O.CAN.KEKA.SW.Y.0056.000000T0000Z-080908T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
319 AM PDT MON SEP 8 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...


$$

PZZ450-081830-
/O.EXT.KEKA.SW.Y.0056.000000T0000Z-080910T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
319 AM PDT MON SEP 8 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 AM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL
HAZARD TO SMALL CRAFT.

&&

$$

PZZ475-081830-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-080909T2000Z/
/O.CON.KEKA.GL.A.0007.080909T2000Z-080910T1800Z/
/O.CON.KEKA.SE.A.0005.080909T2000Z-080910T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
319 AM PDT MON SEP 8 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
725 
WHUS76 KEKA 082023
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
123 PM PDT MON SEP 8 2008

PZZ470-090430-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-080909T1300Z/
/O.UPG.KEKA.GL.A.0007.080909T1300Z-080910T2200Z/
/O.NEW.KEKA.SE.W.0030.080909T1300Z-080911T0100Z/
/O.NEW.KEKA.GL.W.0035.080909T1300Z-080911T0100Z/
/O.UPG.KEKA.SE.A.0005.080909T1300Z-080910T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
123 PM PDT MON SEP 8 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
TUESDAY...
...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 PM PDT
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE AND
HAZARDOUS SEAS WARNING...IN EFFECT FROM 6 AM TUESDAY TO 6 PM PDT
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM
PDT TUESDAY.

STRENGTHENING INTERACTION BETWEEN AN OFFSHORE SURFACE HIGH AND 
LOW PRESSURE ALONG THE CALIFORNIA COASTLINE...WILL INDUCE GALE
FORCE WINDS AND DANGEROUS SEAS ACROSS THE OUTER WATERS TUESDAY 
AND WEDNESDAY. WAVE ENERGY FROM THESE WINDS WILL ALSO CREATE 
STEEP SEAS ACROSS THE INNER WATERS...WHERE ADVISORY CONDITIONS
ARE POSTED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-090430-
/O.EXT.KEKA.SC.Y.0052.000000T0000Z-080909T1900Z/
/O.UPG.KEKA.GL.A.0007.080909T2000Z-080910T1800Z/
/O.NEW.KEKA.SE.W.0030.080909T1900Z-080911T0100Z/
/O.NEW.KEKA.GL.W.0035.080909T1900Z-080911T0100Z/
/O.UPG.KEKA.SE.A.0005.080909T2000Z-080910T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
123 PM PDT MON SEP 8 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
12 PM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 12 PM TUESDAY TO 6 PM PDT
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 12 PM TUESDAY TO 6 PM
PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE AND
HAZARDOUS SEAS WARNING...IN EFFECT FROM 12 PM TUESDAY TO 6 PM PDT
WEDNESDAY. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS
EVENING TO 12 PM PDT TUESDAY. 

STRENGTHENING INTERACTION BETWEEN AN OFFSHORE SURFACE HIGH AND 
LOW PRESSURE ALONG THE CALIFORNIA COASTLINE...WILL INDUCE GALE
FORCE WINDS AND DANGEROUS SEAS ACROSS THE OUTER WATERS TUESDAY 
AND WEDNESDAY. WAVE ENERGY FROM THESE WINDS WILL ALSO CREATE 
STEEP SEAS ACROSS THE INNER WATERS...WHERE ADVISORY CONDITIONS
ARE POSTED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-090430-
/O.NEW.KEKA.SC.Y.0053.080909T1900Z-080910T1900Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
123 PM PDT MON SEP 8 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM TUESDAY TO 12 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO 12 PM PDT
WEDNESDAY. 

STRENGTHENING INTERACTION BETWEEN AN OFFSHORE SURFACE HIGH AND 
LOW PRESSURE ALONG THE CALIFORNIA COASTLINE...WILL INDUCE GALE
FORCE WINDS AND DANGEROUS SEAS ACROSS THE OUTER WATERS TUESDAY 
AND WEDNESDAY. WAVE ENERGY FROM THESE WINDS WILL ALSO CREATE 
STEEP SEAS ACROSS THE INNER WATERS...WHERE ADVISORY CONDITIONS
ARE POSTED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-090430-
/O.EXT.KEKA.SW.Y.0056.000000T0000Z-080912T0100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
123 PM PDT MON SEP 8 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
6 PM PDT THURSDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 6 PM PDT THURSDAY. 

STRENGTHENING INTERACTION BETWEEN AN OFFSHORE SURFACE HIGH AND 
LOW PRESSURE ALONG THE CALIFORNIA COASTLINE...WILL INDUCE GALE
FORCE WINDS AND DANGEROUS SEAS ACROSS THE OUTER WATERS TUESDAY 
AND WEDNESDAY. WAVE ENERGY FROM THESE WINDS WILL ALSO CREATE 
STEEP SEAS ACROSS THE INNER WATERS...WHERE ADVISORY CONDITIONS
ARE POSTED.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Sep 7, 9:40 AM PDT, 4 hours 41 minutes earlier.

Area forecast discussion, Sep 7, 9:40 AM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
940 AM PDT SUN SEP 7 2008

.UPDATE...VIS IMAGERY SHOWS STRATUS OFFSHORE AND ALONG THE REDWOOD
COAST THIS MORNING. ISSUED QUICK UPDATE TO UPDATE SKY COVER FOR THE
REDWOOD COAST TODAY.
&&

.SYNOPSIS...WEAKENING HIGH PRESSURE WILL BRING MORE SEASONABLE
TEMPERATURES FOR INTERIOR LOCATIONS ACROSS NORTHWEST CALIFORNIA INTO
NEXT WEEK. THE IMMEDIATE COASTAL AREAS WILL SEE THE RETURN OF LOW
CLOUDS AND FOG IN THE LATE NIGHTS AND EARLY MORNINGS.
&&

.PREVIOUS DISCUSSION...ISSUED AT 500 AM PDT SUN SEP 7 2008...SHORT
TERM...HEIGHTS BEGIN TO LOWER AS AN UPPER LEVEL RIDGE THAT HAS BEEN
DOMINATING THE WEATHER ACROSS NORTHWEST CALIFORNIA OVER THE PAST
WEEK SLOWLY BEGINS TO FLATTEN. THIS WILL LEAD TO SLIGHTLY COOLER
TEMPERATURES ACROSS THE INTERIOR ZONES THIS WEEK. MEANWHILE THE WEAK
OFFSHORE FLOW THAT HAS BROUGHT VERY PLEASANT WEATHER TO THE COASTAL
ZONES OVER THE PAST SEVERAL DAYS CONTINUES TO WEAKEN. COASTAL
STRATUS SHOULD BECOME MORE ENTRENCHED LATER THIS EVENING AND
OVERNIGHT. 11-3.9 IMAGERY CLEARLY SHOWS A FIELD OF STRATUS OFF THE
COAST THAT IS DESPERATELY TRYING TO MOVE INLAND. FORTUNATELY...THERE
APPEARS TO BE JUST ENOUGH OFFSHORE FLOW STILL PRESENT TO KEEP THE
STRATUS WEST OF THE COASTLINE FOR AT LEAST ONE MORE DAY.

.PREV LONG TERM...WED THROUGH SAT...MODELS CONTINUE TO SHOW A LONG
WAVE RIDGE DOMINATING OVER THE EASTERN PACIFIC THROUGH NEXT WEEK.
ALL THE MEDIUM RANGE MODELS SHOW GOOD AGREEMENT THROUGH THE WEEK AS
A BAGGY UPPER TROUGH/CLOSED LOW DEVELOPS ALONG AND OVER SOUTHERN
CALIFORNIA. THIS WILL LIKELY KEEP NORTHWEST CALIFORNIA UNDER A RIDGE
AND STABLE WEATHER PATTERN. INLAND AREAS SHOULD CONTINUE TO
EXPERIENCE SEASONABLY WARM TEMPERATURES UNDER CLEAR SKIES AND WEAK
OFFSHORE FLOW...WHILE COASTAL AREAS WILL MOST LIKELY CONTINUE TO SEE
ABUNDANT SUNSHINE WITH TYPICAL NIGHT/MORNING LOW CLOUDS/FOG. DJB

&&

.AVIATION...VFR TO MVFR CONDITIONS ARE BEING REPORTED AT THE TAF
SITES AS OF 10Z THIS MORNING.  SATELLITE IMAGERY SHOWS AN EXTENSIVE
STRATUS BANK LINGERING ABOUT 20 MILES OFF THE COAST IS MOVING VERY
LITTLE AND IS FILLING IN ALONG THE HUMBOLDT COUNTY COAST.  LOCAL
AREAS OF REDUCED CEILINGS AND VISIBILITIES WILL BE POSSIBLE NEAR THE
COAST THIS MORNING WITH VFR CONDITIONS PREVAILING THEREAFTER.  AS
UPPER-LEVEL LOW PRESSURE STRENGTHENS OVER THE WEST COAST...EXPECT A
BETTER CHANCE FOR STRATUS TO MAKE IT TO COASTAL TERMINALS TONIGHT. KL

&&

.MARINE...HIGH PRESSURE OVER THE NORTHEAST PACIFIC AND LOW PRESSURE
OVER CALIFORNIA WILL MAINTAIN MODERATE TO STRONG NORTH WINDS AND
STEEP SEAS OVER THE OUTER WATERS FOR THE NEXT FEW DAYS. STEEP SHORT
PERIOD SWELL WILL ALSO PROPAGATE INTO THE INNER WATERS THROUGH
WEDNESDAY.  EXPECT A BRIEF WEAKENING OF THE WINDS TONIGHT THROUGH
MONDAY NIGHT AS UPPER-LEVEL LOW PRESSURE STRENGTHENS OVER THE WEST
COAST.  AS THE LOW MOVES EAST OF THE REGION TUESDAY...NORTH WINDS
WILL RAMP UP AGAIN WITH GALE-FORCE GUSTS AND HAZARDOUS SEAS EXPECTED
OVER THE OUTER WATERS AGAIN TUESDAY AND WEDNESDAY. KL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

GALE AND HAZARDOUS SEAS WARNINGS FROM PT ST GEORGE TO CAPE MENDOCINO
FROM 10 TO 60 NM OUT.

SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS FROM CAPE
MENDOCINO TO PT ARENA FROM 10 TO 60 NM OUT.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM PT ST GEORGE TO CAPE
MENDOCINO OUT 10 NM.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:21 PM PDTHazardous Seas WatchEKA23 hr
Sep 7, 2:21 PM PDTSmall Craft Advisory for WindsEKA13 hr

Nearby

Gale Watches in California, 2008Every gale watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.